TITLE

Avascular necrosis of the femoral heads after single corticosteroid injection

AUTHOR(S)
Gunal, Izge; Karatosun, Vasfi
PUB. DATE
July 2006
SOURCE
CMAJ: Canadian Medical Association Journal;7/4/2006, Vol. 175 Issue 1, p32
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Discusses a case of avascular necrosis of the femoral heads in a patient with minimal tenderness over his hips and mild limitation of his range of motion. Role of corticosteroid injection in the development of avascular necrosis; Other causes of avascular necrosis; Incidence rate of the medical condition.
ACCESSION #
21376652

 

Related Articles

  • Osteonecrosis of the femoral head in men following short-course corticosteriod therapy: a report of 15 cases. McKee, Michael D.; Waddell, James P.; Kudo, Patricia A.; Schemitsch, Emil H.; Richards, Robin R. // CMAJ: Canadian Medical Association Journal;1/23/2001, Vol. 164 Issue 2, p205 

    Reports on a study of the occurrence of osteonecrosis of the femoral head in men following short-course corticosteroid therapy. How osteonecrosis as a complication of systemic steroid use was initially believed to occur only in patients who received high doses for extended periods; Study of...

  • Corticosteroids.  // Reactions Weekly;12/6/2008, Issue 1231, p11 

    The article describes the case of a 64-year-old woman who developed osteonecrosis of her knee and hip while receiving corticosteroids for idiopathic thrombocytopenic purpura. The patient developed sudden onset of left knee and hip pain two weeks after receiving pulse steroid therapy. The therapy...

  • Osteonecrosis of the femoral head and glaucoma caused by topical corticosteroid application. Kabata, Tamon; Shimanuki, Keito; Shimanuki, Kiichi; Tsuchiya, Hiroyuki // Modern Rheumatology (Springer Science & Business Media B.V.);Dec2011, Vol. 21 Issue 6, p706 

    A 37-year-old man was diagnosed with bilateral osteonecrosis of the femoral head (ONFH) and glaucoma. He had no risk factors for either ONFH or glaucoma, except for 24 years' continuous use of topical corticosteroid ointments for treating atopic dermatitis. We determined that the topical steroid...

  • Using Restronate to Prevent Steroid-Induced Bone Loss. Miller, Karl E. // American Family Physician;2/15/2000, Vol. 61 Issue 4, p1167 

    Discusses the study `Risedronate Therapy Prevents Corticosteroid-Induced Bone Loss: A Twelve-Month, Multicenter, Randomized, Double-Blind, Placebo-Controlled, Parallel-Group Study,' by S. Cohen and colleagues published in the November 1999 issue of the `Arthritis Rheumatism' journal.

  • Biphosphonates and Bone Surgery: Friend or Foe? Snyder, Robert J.; Margolin, Steven B. // Podiatry Management;Sep2007, Vol. 26 Issue 7, p217 

    The article deals with osteonecrosis of the jaw induced by the intravenous administration of biphosphonates like Zometa and Aredia manufactured by Novartis. Biphosphonates are drugs used to inhibit bone loss associated with certain diseases like cancer, Paget's disease, osteopenia and...

  • REVIEW-BISPHOSPHONATES AND OSTEONECROSIS OF THE JAW. Shuster, Joel // Hospital Pharmacy;Aug2006, Vol. 41 Issue 8, p733 

    The article reports on the publication of a systematic review of osteonecrosis of the jaw associated with bisphosphonate use. Data on the number of case series published and the total number of patients who have suffered the adverse event are presented. Members of the nitrogen-containing...

  • Alendronic acid/ibandronic acid/risedronic acid.  // Reactions Weekly;11/3/2007, Issue 1176, p5 

    The article describes the case of three patients who developed osteonecrosis of the jaw during treatment with alendronic acid, risedronic acid or ibandronic acid. Discussed are the results of their histological examinations and their clinical conditions. Also mentioned are the treatment regimens...

  • Methylprednisolone acetate.  // Reactions Weekly;9/9/2006, Issue 1118, p14 

    The article presents a case report of a 50-year-old woman who developed osteonecrosis after receiving methylprednisolone acetate. The woman had an increase of joint fluid and iliopsoas bursitis in her left hip and a high signal intensity lesion in her left acetabulum. She was given single...

  • Zoledronic acid.  // Reactions Weekly;3/14/2009, Issue 1243, p46 

    The article describes the case of a 71-year-old woman who developed jaw osteonecrosis during her treatment with intravenous (IV) zolendronic acid. She was diagnosed with multiple myeloma in March 2005 and started receiving IV zolendronic acid. She was hospitalised after she developed swelling...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics